Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 207, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 27, 2011, 10:39 PM CDT for 6 counties in Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2011, 10:39 PM CDT (03:39 UTC)
- Expired
- Apr 27, 2011, 11:28 PM CDT
- In force
- 49 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Chambers County, AL, Clay County, AL, Coosa County, AL, Elmore County, AL, Randolph County, AL, Tallapoosa County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 5:52 PM CDT | Tornado Watch | SPC | 9 hr |
| Apr 27, 9:42 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1215 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 15.2
The text
As transmitted, in the capitals the NWS used until 2016.
997
WUUS54 KBMX 280339
SVRBMX
ALC017-027-037-051-111-123-280445-
/O.NEW.KBMX.SV.W.0207.110428T0339Z-110428T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1039 PM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
SOUTHEASTERN CLAY COUNTY IN EAST CENTRAL ALABAMA...
SOUTHEASTERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
EXTREME NORTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
SOUTHERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 1145 PM CDT
* AT 1039 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GOLDVILLE TO SPEED...AND MOVING EAST AT
40 MPH.
* LOCATIONS IMPACTED INCLUDE...
EQUALITY...ALEXANDER CITY...DADEVILLE...ROANOKE...CAMP HILL...
STROUD...LAFAYETTE AND LANETT.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 77 THROUGH 79...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTHEASTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 200 AM CDT THURSDAY MORNING FOR ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3275 8513 3274 8630 3319 8589 3328 8526
3290 8518 3281 8515 3278 8511
TIME...MOT...LOC 0339Z 257DEG 36KT 3312 8577 3277 8616
$$
173 follow-up statements
342
WWUS54 KBMX 280358
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1058 PM CDT WED APR 27 2011
ALC037-051-280408-
/O.CAN.KBMX.SV.W.0207.000000T0000Z-110428T0445Z/
ELMORE AL-COOSA AL-
1058 PM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COOSA AND EXTREME
NORTHEASTERN ELMORE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3275 8513 3281 8601 3290 8600 3313 8581
3328 8526 3290 8518 3281 8515 3278 8511
TIME...MOT...LOC 0358Z 257DEG 36KT 3315 8555 3281 8594
$$
ALC017-027-111-123-280445-
/O.CON.KBMX.SV.W.0207.000000T0000Z-110428T0445Z/
TALLAPOOSA AL-CHAMBERS AL-CLAY AL-RANDOLPH AL-
1058 PM CDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
RANDOLPH...SOUTHEASTERN CLAY...CHAMBERS AND NORTHERN TALLAPOOSA
COUNTIES UNTIL 1145 PM CDT...
AT 1056 PM CDT...A ***YOU FORGOT TO SELECT A DEFAULT OPTION***
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CORINTH TO WIND CREEK
STATE PARK...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
DADEVILLE...ROANOKE...CAMP HILL...STROUD...LAFAYETTE...LANETT...
VALLEY...WADLEY...SPARKLING SPRINGS AND JACKSONS' GAP.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 77 THROUGH 79...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3275 8513 3281 8601 3290 8600 3313 8581
3328 8526 3290 8518 3281 8515 3278 8511
TIME...MOT...LOC 0358Z 257DEG 36KT 3315 8555 3281 8594
$$
17/KLAWS281
WWUS54 KBMX 280416
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1116 PM CDT WED APR 27 2011
ALC027-280426-
/O.CAN.KBMX.SV.W.0207.000000T0000Z-110428T0445Z/
CLAY AL-
1116 PM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3291 8590 3302 8582 3312 8567 3312 8565
3314 8564 3328 8526 3327 8526 3294 8519
3292 8519
TIME...MOT...LOC 0416Z 257DEG 36KT 3318 8534 3285 8573
$$
ALC017-111-123-280445-
/O.CON.KBMX.SV.W.0207.000000T0000Z-110428T0445Z/
TALLAPOOSA AL-CHAMBERS AL-RANDOLPH AL-
1116 PM CDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
RANDOLPH...NORTHERN CHAMBERS AND NORTHERN TALLAPOOSA COUNTIES UNTIL
1145 PM CDT...
AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ROANOKE TO DADEVILLE...MOVING
EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...STROUD...TRAMMEL CROSSROADS...PENTON...WELCH...WHITE
PLAINS...POST OAK FORKS...BUFFALO...FREDONIA AND VEASEY CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3291 8590 3302 8582 3312 8567 3312 8565
3314 8564 3328 8526 3327 8526 3294 8519
3292 8519
TIME...MOT...LOC 0416Z 257DEG 36KT 3318 8534 3285 8573
$$789
WWUS54 KBMX 280428
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1128 PM CDT WED APR 27 2011
ALC017-111-123-280438-
/O.CAN.KBMX.SV.W.0207.000000T0000Z-110428T0445Z/
TALLAPOOSA AL-CHAMBERS AL-RANDOLPH AL-
1128 PM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RANDOLPH...NORTHERN
CHAMBERS AND NORTHERN TALLAPOOSA COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ACROSS
THE WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3291 8590 3302 8582 3312 8567 3312 8565
3314 8564 3328 8526 3327 8526 3294 8519
3292 8519
TIME...MOT...LOC 0428Z 257DEG 36KT 3321 8520 3287 8559
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:36 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Apr 27, 6:36 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 636 PM CDT WED APR 27 2011 ...SIGNIFICANT SEVERE WEATHER OUTBREAK ONGOING... .UPDATE...AVIATION DISCUSSION. .DISCUSSION... A VERY DANGEROUS SITUATION IS CURRENTLY UNFOLDING ACROSS CENTRAL ALABAMA...AND SUPERCELLS HAVE ERUPTED ACROSS THE NORTHERN AND WESTERN SECTIONS OF THE CWA THIS AFTERNOON. A FEW TORNADOES HAVE ALREADY TOUCHED DOWN...AND REPORTS OF MAJOR DAMAGE ARE STARTING TO COME IN. THE 18Z SPECIAL SOUNDING THAT WAS PERFORMED PRESENTS A DESTRUCTIVE SETUP...WITH 2700J/KG OF CAPE...EXTREMELY STEEP LAPSE RATES...AND DRY AIR ALOFT. 0-3 KM HELICITY VALUES ARE ALMOST 700. THE PARAMETERS WILL ONLY WORSEN AS WE GO THROUGHOUT THE REST OF THE AFTERNOON AND EVENING. THE TIME FRAME FOR THE WORST SEVERE WEATHER WILL PERSIST THROUGH THE EARLY AFTERNOON HOURS FOR NORTHWEST SECTIONS OF THE STATE...ROUGHLY FROM 2PM TO 8PM...CENTRAL PORTIONS OF THE STATE...INCLUDING THE BIRMINGHAM METRO AREA...FROM 4PM TO 10PM...AND THE SOUTHEAST SECTIONS FROM 6PM TO 2AM. I CANNOT STRESS HOW SERIOUS THIS SITUATION IS. DO WHATEVER YOU CAN TO PROTECT YOUR LIFE AND PROPERTY NOW...YOUR LIFE MAY DEPEND ON IT! ALL WEATHER WILL CLEAR THE AREA AFTER 6Z TONIGHT...SO THE CLEANUP PROCESS CAN BEGIN. 56/GOGGINS && .AVIATION...00Z TAF DISCUSSION. LOOKING FOR TORNADIC THUNDERSTORMS TO CONTINUE THIS EVENING. ONE TORNADO ALREADY OVER THE VICINITY OF TUSCALOOSA AND BIRMINGHAM AIRPORTS. THANKFULLY...THE END IS NEAR AS A BOUNDARY WILL BEGIN TO PUSH THROUGH FROM THE WEST ENDING THE THREAT OF THUNDERSTORMS. CURRENT THINKING IS THAT THE LINE WILL EXIT CENTRAL ALABAMA BY 06Z. IMPROVEMENTS IN THE WEATHER ARE EXPECTED AFTER THIS BOUNDARY MOVES THROUGH. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 10/ARM && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING COUNTIES: FAYETTE...LAMAR...MARION...WALKER...WINSTON. && 56
Hazardous weather outlook, Apr 27, 9:15 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 915 PM CDT WED APR 27 2011 ALZ011>015-017>050-281828- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 915 PM CDT WED APR 27 2011 ...TORNADO OUTBREAK CONTINUING PAST MIDNIGHT FOR AREAS OF CENTRAL ALABAMA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A CONTINUING THREAT OF TORNADIC SUPERCELLS WILL CONTINUE FOR AREAS ALONG AND EAST OF A GADSDEN...CHILDERSBURG...CENTREVILLE...LIVINGSTON LINE. LONG LIVED TORNADOES...DAMAGING WINDS...AND VERY LARGE HAIL ARE ALL POSSIBLE. VERY HEAVY RAIN WILL MAY ALSO RESULT IN ISOLATED FLASH FLOODING. THE THREAT OF SEVERE WEATHER WILL END AFTER MIDNIGHT WITH THE PASSAGE OF A COLD FRONT MOVING FROM WEST TO EAST ACROSS THE STATE. THIS IS A VERY DANGEROUS SCENARIO FOR ANYONE IN THE AREAS MENTIONED ABOVE. UNFORTUNATELY...A NUMBER OF DEATHS AND INJURIES HAVE OCCURRED WITH TODAYS STORMS...ALONG WITH CATASTROPHIC DAMAGE. NOW IS THE TIME TO REVIEW YOUR SEVERE WEATHER ACTION PLAN AND BE PREPARED TO TAKE QUICK ACTION WHEN WARNINGS ARE ISSUED. WINDS BOTH AHEAD OF THE FRONT AND BEHIND THE FRONT...OUTSIDE OF THUNDERSTORM AREAS...WILL GUST UP TO 30 MPH THROUGH AT LEAST MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED THROUGH TONIGHT DUE TO THE TORNADO THREAT. STEFKOVICH
In the hours before
Local storm report, Apr 27, 8:59 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
859 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL PELHAM 33.30N 86.79W
04/27/2011 M1.00 INCH SHELBY AL AMATEUR RADIO
QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF
INDUSTRIAL ROAD AND HIGHWAY 31.
0714 PM HAIL GADSDEN 34.01N 86.01W
04/27/2011 M1.00 INCH ETOWAH AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED OVER THE CITY OF GADSDEN.
&&
DSLocal storm report, Apr 27, 8:59 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
859 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL PELHAM 33.30N 86.79W
04/27/2011 M1.00 INCH SHELBY AL AMATEUR RADIO
QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF
INDUSTRIAL ROAD AND HIGHWAY 31.
0714 PM HAIL GADSDEN 34.01N 86.01W
04/27/2011 M1.00 INCH ETOWAH AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED OVER THE CITY OF GADSDEN.
&&
DSLocal storm report, Apr 27, 9:06 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
906 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM TSTM WND DMG 3 SE MONTEVALLO 33.08N 86.81W
04/27/2011 SHELBY AL AMATEUR RADIO
TREES DOWN AT THE INTERSECTION OF COUNTY ROAD 18 AND
COUNTY ROAD 19
&&
ARMLocal storm report, Apr 27, 9:17 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
917 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TORNADO DADEVILLE 32.83N 85.77W
04/27/2011 TALLAPOOSA AL EMERGENCY MNGR
DADEVILLE TOOK A DIRECT HIT. MULTIPLE REPORTS OF
EXTENSIVE DAMAGE.
&&
JTLocal storm report, Apr 27, 9:29 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
929 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TORNADO HAMILTON 34.14N 87.98W
04/27/2011 MARION AL EMERGENCY MNGR
TORNADO REPORTED ON THE GROUD JUST WEST OF THE MARION
COUNTY AIRPORT IN HAMILTON.
0328 PM TORNADO HACKLEBURG 34.27N 87.83W
04/27/2011 MARION AL EMERGENCY MNGR
TORNADO ON GROUND JUST MOVED THROUGH DOWNTOWN HACLEBURG.
IN NOW NORTH OF 345.
0405 PM TORNADO LUBBUB 33.43N 87.87W
04/27/2011 PICKENS AL LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS TORNADO ON THE GROUND IN PICKENS
COUNTY MOVING TOWARD BROWNVILLE COMMUNITY.
0420 PM TORNADO N GEIGER 32.87N 88.31W
04/27/2011 SUMTER AL FIRE DEPT/RESCUE
DAMAGE PATH REPORTED JUST NORTH OF GEIGER. EMERGENCY
RESPONDERS ENROUTE.
0420 PM TORNADO 1 E MOORES BRIDGE 33.45N 87.78W
04/27/2011 TUSCALOOSA AL EMERGENCY MNGR
DAMAGE IN THE OLD MOORES BRIDGE AREA.
0421 PM HAIL BERRY 33.66N 87.61W
04/27/2011 E0.50 INCH FAYETTE AL EMERGENCY MNGR
0427 PM TORNADO 1 N BERRY 33.68N 87.61W
04/27/2011 FAYETTE AL EMERGENCY MNGR
DEBRIS FALLING FROM SKY.
0433 PM TORNADO 3 NW CLINTON 32.94N 88.03W
04/27/2011 GREENE AL TRAINED SPOTTER
SPOTTER REPORTS TORNADO ON THE GROUND NEAR THE COMMUNITY
OF WEST GREENE.
0448 PM HAIL CORDOVA 33.76N 87.19W
04/27/2011 E2.75 INCH WALKER AL TRAINED SPOTTER
0507 PM TORNADO DORA 33.73N 87.08W
04/27/2011 WALKER AL TRAINED SPOTTER
TORNADO ON THE GROUND IN DORA.
0509 PM TORNADO TUSCALOOSA 33.24N 87.54W
04/27/2011 TUSCALOOSA AL AMATEUR RADIO
TORNADO ON THE GROUND ALONG HWY 82 NEAR THE MCFARLAND
MALL.
0512 PM TORNADO SMOKE RISE 33.89N 86.82W
04/27/2011 BLOUNT AL AMATEUR RADIO
TORNADO REPORTED ON THE GROUND NEAR EXIT 284 ON I-65 AT
PHILADELPHIA ROAD.
0546 PM TORNADO BLOUNTSVILLE 34.10N 86.58W
04/27/2011 BLOUNT AL EMERGENCY MNGR
*** 1 INJ *** MULTIPLE HOMES DESTROYED IN BLOUNTSVILLE.
ONE INJURY CONFIRMED AT THIS TIME.
0556 PM TORNADO HUEYTOWN 33.44N 87.00W
04/27/2011 JEFFERSON AL AMATEUR RADIO
MAJOR DAMAGE IN HUEYTOWN...HOUSES LEVELED.
0609 PM TORNADO FULTONDALE 33.62N 86.80W
04/27/2011 JEFFERSON AL AMATEUR RADIO
TREES DOWN, ROOFS OFF OF HOUSES, AND POWERLINES DOWN
ACROSS I65 AND US31.
0627 PM TORNADO MULGA 33.55N 86.98W
04/27/2011 JEFFERSON AL AMATEUR RADIO
DAMAGE TO HOUSES ON AL 269.
0700 PM HAIL PELHAM 33.30N 86.79W
04/27/2011 M1.00 INCH SHELBY AL AMATEUR RADIO
QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF
INDUSTRIAL ROAD AND HIGHWAY 31.
0714 PM HAIL GADSDEN 34.01N 86.01W
04/27/2011 M1.00 INCH ETOWAH AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED OVER THE CITY OF GADSDEN.
0715 PM TORNADO OHATCHEE 33.78N 86.02W
04/27/2011 CALHOUN AL LAW ENFORCEMENT
MULTIPLE DAMAGE LOCATIONS IN AND AROUND OHATCHEE.
0801 PM TORNADO NW JACKSONVILLE 33.81N 85.76W
04/27/2011 CALHOUN AL EMERGENCY MNGR
MT GILEAD COMMUNITY IS COMPLETELY IMPASSABLE EVEN ON
FOOT.
0802 PM FUNNEL CLOUD LINCOLN 33.60N 86.14W
04/27/2011 TALLADEGA AL EMERGENCY MNGR
IN THE CITY LIMITS OF LINCOLN.
0808 PM TORNADO N WILSONVILLE 33.24N 86.48W
04/27/2011 SHELBY AL TRAINED SPOTTER
SPOTTER REPORTED TORNADO STRUCK POWERLINES AND/OR
TRANSFORMER. POWER IS OUT.
0824 PM TORNADO SANTUCK 32.63N 86.13W
04/27/2011 ELMORE AL EMERGENCY MNGR
STRUCTURAL DAMAGE IN THE DEXTER ROAD AREA OF SANTUCK.
0910 PM TORNADO DADEVILLE 32.83N 85.77W
04/27/2011 TALLAPOOSA AL EMERGENCY MNGR
DADEVILLE TOOK A DIRECT HIT. MULTIPLE REPORTS OF
EXTENSIVE DAMAGE.
&&
DSLocal storm report, Apr 27, 9:43 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
943 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TORNADO 5 S DADEVILLE 32.76N 85.77W
04/27/2011 TALLAPOOSA AL TRAINED SPOTTER
TREES DOWN AND BLOCKING HWY 49 NEAR THE COMMUNITY OF
STILL WATERS.
&&
DSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:07 PM CDT | Tornado Warning | BMX | Bibb, Chilton, Shelby | 53 min |
| Apr 27, 7:17 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion, Walker, Winston | 43 min |
| Apr 27, 7:17 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Etowah | 43 min |
| Apr 27, 7:28 PM CDT | Tornado Warning | BMX | Hale, Marengo, Sumter | 62 min |
| Apr 27, 7:31 PM CDT | Tornado Warning | BMX | Calhoun, Cleburne, Etowah, St. Clair, Shelby, Talladega | 59 min |
| Apr 27, 7:33 PM CDT | Tornado Warning | BMX | Autauga, Coosa, Elmore, Tallapoosa | 57 min |
| Apr 27, 7:54 PM CDT | Tornado Warning | BMX | St. Clair, Shelby, Talladega | 51 min |
| Apr 27, 8:02 PM CDT | Tornado Warning | BMX | Clay, Cleburne, Coosa, Randolph, Tallapoosa | 58 min |
| Apr 27, 8:03 PM CDT | Tornado Warning | BMX | Blount | 15 min |
| Apr 27, 8:11 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 64 min |
| Apr 27, 8:17 PM CDT | Tornado Warning | BMX | Dallas, Hale, Marengo, Perry | 58 min |
| Apr 27, 8:18 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Cleburne | 42 min |
| Apr 27, 8:20 PM CDT | Tornado Warning | BMX | Chambers, Elmore, Lee, Tallapoosa | 55 min |
| Apr 27, 8:21 PM CDT | Tornado Warning | BMX | Calhoun, St. Clair, Talladega | 21 min |
| Apr 27, 9:00 PM CDT | Tornado Warning | BMX | Chambers | 60 min |
| Apr 27, 9:03 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 42 min |
| Apr 27, 9:03 PM CDT | Tornado Warning | BMX | Autauga, Chilton, Dallas, Perry | 57 min |
| Apr 27, 9:36 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Hale, Marengo, Perry | 54 min |
| Apr 27, 9:37 PM CDT | Tornado Warning | BMX | Chambers, Lee, Tallapoosa | 38 min |
| Apr 27, 9:46 PM CDT | Tornado Warning | BMX | Chilton, Coosa, Tallapoosa | 37 min |
| Apr 27, 9:51 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Etowah | 39 min |
| Apr 27, 9:55 PM CDT | Areal Flood Advisory | BMX | Dallas, Marengo, Perry | 3 hr |
| Apr 27, 10:18 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 27 min |
| Apr 27, 10:31 PM CDT | Tornado Warning | BMX | Lee | 12 min |
| Apr 27, 11:15 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Lowndes | 45 min |
| Apr 27, 11:31 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 44 min |
| Apr 28, 12:01 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bullock, Elmore, Lee, Lowndes, Macon and 3 more | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.